Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Error estimates for the numerical identification of a variable coefficient
HTML articles powered by AMS MathViewer

by Richard S. Falk PDF
Math. Comp. 40 (1983), 537-546 Request permission


Error estimates are derived for the approximate identification of an unknown transmissivity coefficient in a partial differential equation describing a model problem in groundwater flow. The approximation scheme considered determines the coefficient by least squares fitting of the observed pressure data.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65N99, 65N30
  • Retrieve articles in all journals with MSC: 65N99, 65N30
Additional Information
  • © Copyright 1983 American Mathematical Society
  • Journal: Math. Comp. 40 (1983), 537-546
  • MSC: Primary 65N99; Secondary 65N30
  • DOI:
  • MathSciNet review: 689469